Alert archive / Kentucky / Flash Flood Warnings in 2022

Flash Flood Warning 41, NWS Jackson, KY

July 28, 2022Pike County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 28, 2022, 1:55 AM EDT for Pike County, Kentucky. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2022, 1:55 AM EDT (05:55 UTC)
Expired
Jul 28, 2022, 9:03 AM EDT
In force
7 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Pike County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 4:30 AM EDTFLASH FLOOD2 Ne Shelby Gap, KYELKHORN CREEK WAS REPORTED OUT OF ITS BANKS AND FLOOD WATERS WERE THREATING HOMES ALONG THE CREEK. RESIDENTS IN THE AREA WERE EVACUATING MULTIPLE HOMES SOUTH OF KY 197 AROUND 430 AM EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 5.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.2
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted.

770 
WGUS53 KJKL 280555
FFWJKL
KYC195-280900-
/O.NEW.KJKL.FF.W.0041.220728T0555Z-220728T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
155 AM EDT Thu Jul 28 2022

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southwestern Pike County in southeastern Kentucky...

* Until 500 AM EDT.

* At 155 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Elkhorn City, Rockhouse, Lookout, Marrowbone, Ashcamp, Belcher, 
  Cedarville, Garden Village, Fishtrap Lake, Virgie, Jonancy, 
  Dorton, Shelby Gap, Adamson, Mouthcard and Toonerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3741 8261 3743 8234 3737 8221 3728 8232
      3728 8234 3727 8235 3724 8245 3720 8257
      3721 8259

FLASH FLOOD...RADAR INDICATED

$$

CMF
3 follow-up statements
834 
WGUS53 KJKL 280850
FFWJKL
KYC195-281400-
/O.EXT.KJKL.FF.W.0041.000000T0000Z-220728T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
450 AM EDT Thu Jul 28 2022

The National Weather Service in Jackson has extended the

* Flash Flood Warning for...
  Southwestern Pike County in southeastern Kentucky...

* Until 1000 AM EDT.

* At 450 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Elkhorn City, Rockhouse, Lookout, Marrowbone, Ashcamp, Belcher, 
  Cedarville, Garden Village, Fishtrap Lake, Virgie, Jonancy, 
  Dorton, Shelby Gap, Adamson, Mouthcard and Toonerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3741 8261 3743 8234 3737 8221 3728 8232
      3728 8234 3727 8235 3724 8245 3720 8257
      3721 8259

FLASH FLOOD...RADAR INDICATED

$$

RAY
817 
WGUS53 KJKL 280944
FFWJKL
KYC195-281600-
/O.EXT.KJKL.FF.W.0041.000000T0000Z-220728T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
544 AM EDT Thu Jul 28 2022

The National Weather Service in Jackson has extended the

* Flash Flood Warning for...
  Southwestern Pike County in southeastern Kentucky...

* Until noon EDT Thursday.

* At 544 AM EDT, trained weather spotters reported thunderstorms 
  producing heavy rain in  in the Virgie area. Between 2 and 4 
  inches of rain have fallen. Additional rainfall amounts of 1 to 2 
  inches are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Trained spotters reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Elkhorn City, Rockhouse, Lookout, Marrowbone, Ashcamp, Belcher, 
  Cedarville, Garden Village, Fishtrap Lake, Virgie, Jonancy, 
  Dorton, Shelby Gap, Adamson, Mouthcard and Toonerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3741 8261 3743 8234 3737 8221 3728 8232
      3728 8234 3727 8235 3724 8245 3720 8257
      3721 8259

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CMF
420 
WGUS73 KJKL 281303
FFSJKL

Flash Flood Statement
National Weather Service Jackson KY
903 AM EDT Thu Jul 28 2022

KYC195-281313-
/O.CAN.KJKL.FF.W.0041.000000T0000Z-220728T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pike KY-
903 AM EDT Thu Jul 28 2022

...FLASH FLOOD WARNING FOR SOUTHWESTERN PIKE COUNTY HAS BEEN 
REPLACED WITH A FLOOD WARNING...

LAT...LON 3741 8261 3743 8234 3737 8221 3728 8232
      3728 8234 3727 8235 3724 8245 3720 8257
      3721 8259

$$

VORST

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:50 AM EDT, 5 minutes earlier.

Area forecast discussion, Jul 28, 1:50 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
150 AM EDT Thu Jul 28 2022

.UPDATE...
Issued at 755 PM EDT WED JUL 27 2022

As predicted by the CAMS earlier in the day, convection has fired
up again this evening across eastern KY. While the storms are
moving, flash flooding is likely to occur over areas where heavy
rain falls on already saturated soils. Grids were in fairly good
shape, so only minor tweaks were made.

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 446 PM EDT WED JUL 27 2022

The latest analysis shows a larger trough aloft with embedded low
over the much of the northern border of the CONUS, with ridging
over the southern and western portions of the CONUS. At the
surface, the stationary boundary that has been the focus for much
of our weather through the short term sits to our north wavering
over the border between Kentucky and Ohio, leaving our CWA in the
warm sector. The pattern doesn't overall changes little through
Thursday night. The front will waver over the region through
Thursday before eventually washing out, while another front moves
towards the region from the northwest Thursday night.

The convection that developed over our area earlier
in the afternoon has pushed east and is confined mainly to the
Virginia border. Unfortunately, the break won't last. More
development is expected tonight, with additional rounds expected to
develop near or along the nearby boundary through Thursday night as
subtle waves move through the upper level flow. The main story
around heavy rain remains largely unchanged. An ample amount of
moisture is focused along the nearby boundary and PWATs stay
roughly near the 2 inch mark. Prevailing flow stays nearly
parallel to the boundary, allowing for the possibility for these
efficient rainers to repeat over the same locations. In addition
to the potential for future heavy rain, the ample rain received in
many locations over the previous days has left many areas with
lower FFG values, and it would not take much to cause issues in
these locations. So, have allowed the Flood Watch to continue, and
have it going out through Friday morning. With the rain and cloud
cover, temperatures are likely to be a tad more limited
diurnally. Temperatures will dip to the low 70s tonight before
warming into the low to mid 80s Thursday. Lows Thursday night are
similarly expected to hover near 70.

.LONG TERM...(Friday through Wednesday)
Issued at 351 PM EDT WED JUL 27 2022

Key Messages:

* An unsettled pattern continues through Friday, with the
  potential for at least isolated Flash Flooding.
* This front pushes to the south Saturday possibly leading to a
  dry day for many locations.
* Could see a renewed heavy rainfall potential by Sunday into Monday

The model systems remain in good agreement for a more quasi-zonal
pattern remaining the story in the upper levels to begin the
period. This in conjunction with a nearby boundary will keep the
weather wet across Kentucky. There will be ample deep moisture as
PWATs remain in the 2 plus inch range, with this residing in the
90th plus percentile in both the NAEFS and EPS. Again, given this
and the parallel flow to the boundary will keep the risk of heavy
rain and flash flooding, but this should begin to shift south
toward the Tennessee Valley by Late Friday into Saturday. This as
a wave rides through the larger trough pushing into the Great
Lakes and NE States. This will begin pushing that front southward
and allow for the a bit more dry air to push into the area
underneath a surface high. This weak northerly flow will push
PWATs back into the 1.0 to 1.5 inch range and allow some to see
little if any precipitation on Saturday.

This is short-lived as the aforementioned front pulls back north
by Sunday, as Bermuda upper level ridging starts to nose west.
However, based on the weather model ensemble systems there is a
far amount of uncertainty on how this will play out, but the
potential exists for another wet period of weather based on the
locally quasi-zonal flow noted. Particularly as we see several
waves ride through the flow. This will all happen as the models
are in good agreement with the potential for PWATs climbing back
into the 2 inch range under deep southerly flow. This is enough
for WPC to highlight parts of lower Ohio Valley and Tennessee
Valley in the hazards outlook for heavy rainfall for Sunday and
Monday, as well parts of the area in a day 4 and 5 slight risk for
excessive rainfall.

Past Tuesday, we see the upper level ridging that has brought the
heat in the Plains states shifts east bringing height rises to
the Ohio Valley. This as that boundary lifts north will increase
afternoon highs and should be drier overall. However, more
diurnally driven showers and thunderstorms become the story.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
ISSUED AT 150 AM EDT THU JUL 28 2022

Rounds of showers and thunderstorms will impact flight categories
through the period. To begin, SME, LOZ, SYM, and SJS will start
off in VFR, before falling to MVFR towards dawn. JKL will be the
exception, where on going convection has brought ceilings to LIFR,
with general improvement in the next couple of hours. With that
said, additional showers and thunderstorms will pour in overnight
and into Thursday, briefly reducing ceilings and/or visibilities
for a time. This will be particularly so for any thunderstorms
that directly pass over a site. Improving conditions, to VFR,
will begin to return toward the afternoon Thursday for most sites.
Winds will generally be out of the southwest at less than 10 kts,
however higher gusts and variable directions are possible in or
near thunderstorms.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Friday morning for KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

UPDATE...CMF
SHORT TERM...HAS
LONG TERM...DJ
AVIATION...BB
Hazardous weather outlook, Jul 27, 3:37 PM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
337 PM EDT Wed Jul 27 2022

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282245-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
337 PM EDT Wed Jul 27 2022

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms will affect much of the area, as a frontal boundary
oscillates north and south across Eastern Kentucky. Thunderstorms
will be persistent in some locations, potentially resulting in
flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected Thursday and Thursday
night. They should become less numerous on Friday, but will still
be possible at times through Tuesday. Heavy rainfall may occur,
especially Thursday and Thursday night, which could lead to
localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any issues with flooding or high
water.

DJ/HAS

In the hours before

Local storm report, Jul 27, 11:12 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1112 PM EDT WED JUL 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      2 NE GUERRANT           37.52N 83.47W
07/27/2022                   BREATHITT          KY   TRAINED SPOTTER

            SEVERAL REPORTS OF WATER AND DEBRIS OVER
            ROAD AT BOTH PUNCHEON CREEK ROAD AND BELCHER
            FORK ROAD.

&&

BB
Local storm report, Jul 27, 11:57 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1157 PM EDT WED JUL 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     FLASH FLOOD      1 NW BEECH              37.38N 83.45W
07/27/2022                   BREATHITT          KY   TRAINED SPOTTER

            WATER FLOWING OVER THE ROAD AND IMPACTING A
            BRIDGE ON BOWLINGS CREEK RD.

&&

CF
Local storm report, Jul 28, 12:18 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1218 AM EDT THU JUL 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     FLASH FLOOD      1 SE HENDRICKS          37.68N 83.12W
07/28/2022                   MAGOFFIN           KY   PUBLIC

            BUSINESS ALONG BEAR BRANCH WAS FLOODED.

&&

CF
Local storm report, Jul 28, 12:21 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1221 AM EDT THU JUL 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      1 ESE HAZARD            37.25N 83.18W
07/28/2022                   PERRY              KY   TRAINED SPOTTER

            EAST MAIN STREET IS FLOODED AND NOT
            PASSABLE.

&&

CF
Local storm report, Jul 28, 1:12 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
112 AM EDT THU JUL 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      CANOE                   37.45N 83.45W
07/28/2022                   BREATHITT          KY   TRAINED SPOTTER

            FLOOD WATERS HAVE WASHED OUT CULVERTS AND
            DESTROYED THE ROAD ON JOE LITTLE FORK ROAD
            IN THE CANOE AREA OF BREATHITT COUNTY.

&&

AR
Local storm report, Jul 28, 1:50 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
150 AM EDT THU JUL 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     FLASH FLOOD      1 N BRINKLEY            37.32N 82.94W
07/28/2022                   KNOTT              KY   PUBLIC

            PORTION OF RT 899 FLOODED NEAR THE IGA STORE
            IN HINDMAN.

&&

CF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:09 PM EDTSpecial Weather StatementJKLMenifee, Montgomery, Morgan, Powell51 min
Jul 27, 8:14 PM EDTSpecial Weather StatementJKLElliott31 min
Jul 27, 8:31 PM EDTSevere Thunderstorm WarningJKLEstill, Powell29 min
Jul 27, 8:47 PM EDTSpecial Weather StatementJKLJohnson, Morgan, Wolfe28 min
Jul 27, 8:50 PM EDTAreal Flood AdvisoryJKLMenifee, Morgan, Powell3 hr
Jul 27, 9:00 PM EDTSpecial Weather StatementJKLLee, Powell30 min
Jul 27, 9:10 PM EDTSpecial Weather StatementJKLPulaski, Rockcastle35 min
Jul 27, 9:12 PM EDTSpecial Weather StatementJKLBreathitt, Johnson, Magoffin, Martin48 min
Jul 27, 9:16 PM EDTAreal Flood AdvisoryJKLPerry3 hr
Jul 27, 9:29 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Rockcastle31 min
Jul 27, 9:31 PM EDTAreal Flood AdvisoryJKLLee, Magoffin, Morgan, Powell, Wolfe4 min
Jul 27, 9:35 PM EDTFlash Flood WarningJKLLee, Magoffin, Morgan, Powell, Wolfe3 hr
Jul 27, 9:49 PM EDTFlash Flood WarningJKLEstill, Lee7 hr
Jul 27, 10:03 PM EDTFlash Flood WarningJKLBreathitt, Lee, Magoffin, Owsley9 hr
Jul 27, 10:04 PM EDTFlash Flood WarningJKLFloyd, Johnson, Magoffin9 hr
Jul 27, 10:40 PM EDTFlash Flood WarningJKLBreathitt, Floyd, Knott, Magoffin9 hr
Jul 27, 10:41 PM EDTFlash Flood Warning EmergencyJKLBreathitt, Knott, Owsley, Perry9 hr
Jul 27, 11:23 PM EDTFlash Flood Warning EmergencyJKLClay, Knott, Leslie, Owsley, Perry9 hr
Jul 27, 11:24 PM EDTFlash Flood Warning EmergencyJKLFloyd, Knott, Letcher, Pike8 hr
Jul 28, 12:26 AM EDTFlash Flood WarningJKLLetcher7 hr
Jul 28, 1:30 AM EDTRiver Flood WarningJKLLee3 days
Jul 28, 1:37 AM EDTRiver Flood WarningJKLEstill4 days
Jul 28, 2:46 AM EDTFlash Flood WarningJKLLee, Magoffin, Morgan, Powell, Wolfe4 hr
Jul 28, 3:34 AM EDTFlash Flood WarningJKLClay, Laurel5 hr
Jul 28, 3:36 AM EDTAreal Flood AdvisoryJKLJackson, Rockcastle3 hr
Jul 28, 4:10 AM EDTAreal Flood AdvisoryJKLJohnson, Martin3 hr
Jul 28, 5:04 AM EDTRiver Flood WarningJKLOwsley40 hr
Jul 28, 5:05 AM EDTRiver Flood WarningJKLBreathitt58 hr
Jul 28, 5:30 AM EDTRiver Flood WarningJKLLetcher32 hr
Jul 28, 5:31 AM EDTRiver Flood AdvisoryJKLPerry2 hr
Jul 28, 5:33 AM EDTRiver Flood AdvisoryJKLClay3 hr
Jul 28, 6:53 AM EDTAreal Flood WarningJKLLee, Magoffin, Morgan, Powell, Wolfe7 hr
Jul 28, 7:03 AM EDTAreal Flood WarningJKLBreathitt, Lee, Magoffin, Owsley38 hr
Jul 28, 7:21 AM EDTAreal Flood WarningJKLFloyd, Johnson, Magoffin38 hr
Jul 28, 7:21 AM EDTFlash Flood WarningJKLBell, Harlan, Knox, Leslie, Letcher, Perry3 hr
Jul 28, 7:33 AM EDTAreal Flood WarningJKLFloyd, Knott, Letcher, Pike25 hr
Jul 28, 7:35 AM EDTAreal Flood WarningJKLLetcher28 hr
Jul 28, 7:43 AM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Magoffin28 hr
Jul 28, 7:46 AM EDTAreal Flood WarningJKLBreathitt, Knott, Owsley, Perry24 hr
Jul 28, 8:00 AM EDTRiver Flood WarningJKLPerry27 hr
Jul 28, 8:18 AM EDTAreal Flood WarningJKLClay, Knott, Leslie, Owsley, Perry27 hr
Jul 28, 8:33 AM EDTRiver Flood AdvisoryJKLMagoffin4 hr
Jul 28, 8:45 AM EDTRiver Flood WarningJKLClay13 hr
Jul 28, 8:55 AM EDTAreal Flood WarningJKLClay, Laurel8 hr
Jul 28, 9:03 AM EDTAreal Flood WarningJKLPike27 hr
Jul 28, 10:20 AM EDTAreal Flood WarningJKLBell, Harlan, Knox, Leslie, Letcher, Perry25 hr
Jul 28, 11:00 AM EDTRiver Flood AdvisoryJKLFloyd58 hr
Jul 28, 11:11 AM EDTRiver Flood AdvisoryJKLHarlan11 hr
Jul 28, 11:14 AM EDTRiver Flood AdvisoryJKLPike19 hr
Jul 28, 12:15 PM EDTRiver Flood WarningJKLMagoffin18 hr
Jul 28, 1:49 PM EDTAreal Flood WarningJKLWolfe116 min
Jul 28, 2:59 PM EDTRiver Flood WarningJKLHarlan6 hr
Jul 28, 4:47 PM EDTAreal Flood WarningJKLClay15 hr
Jul 28, 6:51 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Whitley2 hr

Nearby

Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.